Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 126, NWS Louisville, KY

July 24, 2001Butler County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 24, 2001, 4:38 PM CDT for Butler County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2001, 4:38 PM CDT (21:38 UTC)
Expired
Jul 24, 2001, 5:15 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Butler County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 242139
SVRSDF

KYC031-242215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 PM CDT TUE JUL 24 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 515 PM CDT

* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES EAST OF WOODBURY...OR ABOUT 16 MILES
  NORTH OF BOWLING GREEN...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROUNDHILL AROUND 445 PM CDT
  WELCHS CREEK AROUND 505 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:00 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 24, 2:00 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUL 24 2001

A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE COUNTY FORECAST AREA
THIS AFTERNOON BUT THEY HAVE BEEN VERY WIDELY SCATTERED.

WE WOULD LIKE TO DROP POPS OUT OF THE FORECAST TONIGHT BUT A WEAK
BOUNDARY EXISTS ALONG THE OHIO RIVER. THIS BOUNDARY WILL REMAIN IN
PLACE OVERNIGHT AND COULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
THEREFORE WE WILL GO WITH VERY LOW POPS.

MODELS ARE CONSISTENT ON DROPPING A COOL FRONT INTO THE LOWER OHIO
VALLEY LATE IN THE WEEK. THE AVN IS THE FASTEST AND BRINGS IT INTO
THE STATE THURSDAY MORNING AND SOUTH OF KENTUCKY BY THURSDAY NIGHT.
HOWEVER THIS SEEMS TOO FAST AND TOO FAR SOUTH FOR LATE JULY AND WE
EXPECT IT TO BECOME STATIONARY ACROSS OUR CFA ON THURSDAY. WE WILL
MENTION CHC POPS WEDNESDAY BUT WILL INCREASE COVERAGE WEDNESDAY
NIGHT AND THURSDAY AS FRONT APPROACHES.

THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THROUGH THE MIDDLE OF
NEXT WEEK SO WE WILL ALSO KEEP CHC POPS IN THE EXTENDED.

MAV TEMPS ARE TOO COOL THURSDAY AND FRIDAY AND WILL GO WITH FWC
TEMP DURING THAT PERIOD.

.SDF...NONE
JA

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.